Texas, 2019Tornadoes and Hail in Texas, April 13, 2019
April 13, 2019 · NWS HGX · 12 events in 6 counties and zones
A storm system moving eastward across the state produced several tornadoes, some wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 4
- Property damage
- $1.6 million
- Crop damage
- $66,000
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moving eastward across the state produced several tornadoes, some wind damage and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 13, 10:23 AM CST, 3 minutes earlier.
Area forecast discussion, Apr 13, 10:23 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1123 AM CDT Sat Apr 13 2019
.NEAR TERM [Through Today]...Mesoscale Discussion...
Latest surface analysis has a warm front stretching from NE of
Austin to just north of College Station to Nacogdoches in E TX.
Surface low tracking near Austin should also move along the warm
front as it pushes north slowly. Tornadic supercell near Hearne
north of College Station seems to be riding along this boundary.
Also watching storm in Houston County near Crockett as it nears
better low level shear near the boundary. Storm already has
rotation and severe - monitoring closely.
Environment increasing just south of warm front for higher severe
potential. Latest model guidance from WRF/HRRR continues to
highlight areas north of Brenham to Conroe to Cleveland for severe
weather this afternoon. Instability increasing south of boundary
with clouds clearing allowing for heating. ML CAPE up to around
2000 to 3000 J/kg in warm sector. 0-1km shear up to around
20-30kts near the boundary supporting rotating updrafts. Look for
tornado watch (issued during the writing of this AFD) to be issued
for a portion of the area. Deep layer shear will only increase as
300 mb jet moves over the area. Surface low matches well with left
exit region of the jet with large scale ascent eroding any
capping. Morning soundings showed very little cap and AMDAR
soundings over Houston showed no cap with heating to around 80F at
the surface. Look for severe threats to remain north of Houston at
this time but Houston will be on the edge. We will need to closely
monitor the southern edge of convection this afternoon as a front
moves into the area between 1-5PM.
Overpeck
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 77 47 69 49 79 / 80 10 0 0 0
Houston (IAH) 81 50 71 51 77 / 60 10 0 0 0
Galveston (GLS) 77 53 70 61 72 / 50 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT Sunday for the following
zones: Galveston Bay...Matagorda Bay.
Gale Watch from late tonight through Sunday afternoon for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
Small Craft Advisory until 1 AM CDT Sunday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
Small Craft Advisory from 1 PM to 7 PM CDT Sunday for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
DISCUSSION...
NEAR TERM...OverpeckHazardous weather outlook, Apr 13, 3:49 AM CST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
449 AM CDT Sat Apr 13 2019
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436-437-141200-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
449 AM CDT Sat Apr 13 2019
This hazardous weather outlook is for portions of Southeast Texas.
.DAY ONE...Today and Tonight
A storm system will move through the area today. Showers and thunderstorms
can be expected in the morning through the afternoon hours, and some
of the thunderstorms could become strong or severe. Primary weather
hazards will be isolated tornadoes, damaging winds, large hail and frequent
lightning. Locally heavy rainfall will be possible too. Wind advisories
might be needed both ahead of the storm system today and behind the
storm system tonight and on into Sunday morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Wind advisories might be needed on Sunday morning. Strong to severe
thunderstorm development might be possible around midweek in association
with the next storm system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible today.
GMZ330-335-350-355-370-375-TXZ438-141200-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Galveston Island and Bolivar Peninsula-
Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
449 AM CDT Sat Apr 13 2019
This hazardous weather outlook is for portions of Southeast Texas.
.DAY ONE...Today and Tonight
A storm system will move through the area today. Showers and thunderstorms
can be expected mainly in the morning through early afternoon hours,
and some of the thunderstorms could become strong or severe. Strong
rip currents will be possible, and elevated tides could result in minor
coastal flooding. Elevated seas and moderate to strong winds both
ahead of the system and behind the system are expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Elevated seas and moderate to strong offshore winds are expected on
Sunday. Strong to severe thunderstorm development might be possible
around midweek in association with the next storm system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible today.
In the hours before
Special weather statement, Apr 13, 9:24 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1024 AM CDT Sat Apr 13 2019
TXZ163-164-177-178-131615-
San Jacinto TX-Walker TX-Houston TX-Trinity TX-
1024 AM CDT Sat Apr 13 2019
...SPECIAL WEATHER STATEMENT...
At 1023 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trinity, or 20 miles southeast of Austonio, moving north at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trinity, Lovelady, Riverside, Kennard, Sebastopol, Weches and
Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southeastern Texas.
LAT...LON 3157 9525 3157 9515 3156 9514 3155 9515
3154 9514 3152 9510 3150 9509 3149 9511
3147 9510 3146 9507 3147 9506 3144 9504
3144 9501 3081 9526 3084 9552 3158 9538
3159 9528
TIME...MOT...LOC 1523Z 194DEG 42KT 3101 9535Event by event
4 tornado, 4 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Tornado, Houston
- When
- April 13, 10:26 AM CST to 10:37 AM CST
- Where
- Houston County, 2.14 mi NW of Kennard to 5.74 mi ESE of Weches
- Rating
- EF1
- Path length
- 8.9 mi
- Path width
- 200 yd
- Injuries
- 4 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.385, -95.202
The survey discovered tornado damage with trees either uprooted or snapped along a path parallel to County Road 1170. A double wide trailer was destroyed and pushed back into a wooded area at the end of the tornado path. The four occupants of the trailer were injured. Damage scar apparent on satellite data. Aerial photographs also help define path.
Tornado, Houston
- When
- April 13, 11:20 AM CST to 11:24 AM CST
- Where
- Houston County, 3.56 mi S of Post Oak to 3.55 mi ENE of Post Oak
- Rating
- EF2
- Path length
- 6.03 mi
- Path width
- 100 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.079, -95.577
The EF-2 tornado produced intermittent damage along its track including taking a metal roof off of a home. The most severe damage occurred on the northeast end of the track where trees were stripped of limbs, vehicles were tossed and stacked upon one another and a double wide trailer home was destroyed.
Thunderstorm Wind, Brazos
- When
- April 13, 11:28 AM CST
- Where
- Brazos County, Bryan
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 30.670, -96.370
Storm winds broke a large limb off of a tree.
Thunderstorm Wind, Grimes
- When
- April 13, 11:40 AM CST
- Where
- Grimes County, 0.69 mi N of Cross
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 30.810, -96.100
There were reports of snapped trees.
Tornado, Houston
- When
- April 13, 12:00 PM CST to 12:20 PM CST
- Where
- Houston County, 3.56 mi NNW of Center to 4.66 mi NE of Weches
- Rating
- EF3
- Path length
- 12.16 mi
- Path width
- 800 yd
- Continued into
- Cherokee, Tx (SHV)
- Deaths
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.428, -95.272
The EF-3 tornado damage mainly consisted of snapped pine trees indicative of high end EF-1 damage but much more severe EF-3 damage was discovered northeast of Weches. The most severe damage occurred to a double wide trailer that was destroyed and thrown over 150 years from its original foundation. The one female occupant of the trailer was killed. The path width was as wide as a half mile in places. The tornado continued into Cherokee County and was on the ground for more than 40 miles.
Lightning, Houston
- When
- April 13, 12:20 PM CST
- Where
- Houston County, 1.04 mi WSW of Crockett
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.312, -95.465
A home was damaged by a direct lightning strike.
Thunderstorm Wind, Trinity
- When
- April 13, 12:35 PM CST
- Where
- Trinity County, 0.61 mi N of Trinity
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 30.939, -95.381
There were numerous trees and power lines downed with a tree landing on a home.
Thunderstorm Wind, Houston
- When
- April 13, 12:45 PM CST
- Where
- Houston County, 8.88 mi E of Ratcliff
- Measured
- 55 kt (63 mph) estimated gust
- Crop damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 31.387, -94.980
A swath of trees were downed by thunderstorm winds that blocked Highway 7 west of the Neches River.
Tornado, Houston
- When
- April 13, 12:45 PM CST to 12:47 PM CST
- Where
- Houston County, 3.77 mi SE of Ratcliff to 3.79 mi SE of Ratcliff
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.367, -95.079
Damage path discovered at this location. May be longer. Awaiting more info from Forest Service.
Hail, Fort Bend
- When
- April 13, 1:52 PM CST
- Where
- Fort Bend County, 0.7 mi SSE of Clodine
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.691, -95.675
One inch diameter hail was reported in Mission Bend.
Hail, Fort Bend
- When
- April 13, 1:54 PM CST
- Where
- Fort Bend County, 0.58 mi SE of Clodine
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.694, -95.673
There was one and a quarter inch diameter hail reported in Mission Bend.
Hail, Harris
- When
- April 13, 1:56 PM CST
- Where
- Harris County, 0.6 mi W of Bunker Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.730, -95.540
There was quarter size hail reported in the Westchase area near Beltway 8 and the Westpark Tollway.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Houston | 2019-04-13 | | Female | Mobile/Trailer Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 13, 20193 deaths · 22 injured · $11 million · EF3 · 24 events
- Tornadoes and Flood in Mississippi, April 13, 20191 death · 19 injured · $3.5 million · EF2 · 5 events
- Flash Flooding and Flooding in Louisiana, April 13, 20192 deaths · 1.75 in hail · 31 events
- Tornadoes and Hail in Louisiana, April 13, 2019$333,000 · EF1 · 17 events
- Tornadoes in Mississippi, April 13 to 14, 2019EF2 · 2 events
- Flash Flooding and Hail in Arkansas, April 13 to 18, 2019$92,000 · 1.75 in hail · 29 events
- Tornadoes and Hail in Alabama, April 13 to 14, 2019$10,000 · EF1 · 35 events
- Flash Flooding and Damaging Wind in Arkansas, April 13, 2019$73,000 · 52 kt wind · 6 events
- Tornadoes and Damaging Winds in Alabama, April 13 to 14, 2019EF1 · 16 events
- Hail and Damaging Winds in Texas, April 13, 2019$17,000 · 3 in hail · 19 events
- Flash Flooding in North Carolina, April 13, 2019$30,000 · 7 events
- Flash Flood and Hail in North Carolina, April 13, 2019$30,000 · 1.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818696, 818694, 818775, 818776, 807386, 818785, 818790, 818787, 821591, 818791, 818792, 818793.